Alert archive / New Jersey / Areal Flood Advisories in 2016
Areal Flood Advisory 32, NWS Philadelphia/Mount Holly
NWS Philadelphia/Mount Holly issued this areal flood advisory at May 29, 2016, 11:27 PM EDT for 7 counties in New Jersey; Bucks County, Pennsylvania. It was in force for 8 hr.
The area
The outline as issued.
The facts
- Issued
- May 29, 2016, 11:27 PM EDT (03:27 UTC)
- Expired
- May 30, 2016, 7:30 AM EDT
- In force
- 8 hr
- Issued by
- NWS Philadelphia/Mount Holly
- Area
- Storm-based polygon
Counties Burlington County, NJ, Hunterdon County, NJ, Mercer County, NJ, Middlesex County, NJ, Monmouth County, NJ, Morris County, NJ, Somerset County, NJ, Bucks County, PA
The radar
The Philadelphia radar (KDIX), 78 km from the middle of the area, began a volume at 03:29 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Brookhaven, NY (KOKX), launched 00:00Z, 3.5 hours before the alert went out and 133 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 4 J/kg
- Mixed-layer CIN
- -200 J/kg
- Mixed-layer LCL
- 666 m above ground
- 0-6 km bulk shear
- 18 kt
- 0-1 km storm-relative helicity
- 76 m²/s²
- 0-3 km storm-relative helicity
- 60 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
929
WGUS81 KPHI 300327
FLSPHI
FLOOD ADVISORY
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
1127 PM EDT SUN MAY 29 2016
NJC005-019-021-023-025-027-035-PAC017-300730-
/O.NEW.KPHI.FA.Y.0032.160530T0327Z-160530T0730Z/
/00000.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
MERCER NJ-HUNTERDON NJ-MONMOUTH NJ-SOMERSET NJ-MORRIS NJ-
MIDDLESEX NJ-BURLINGTON NJ-BUCKS PA-
1127 PM EDT SUN MAY 29 2016
THE NATIONAL WEATHER SERVICE IN MOUNT HOLLY NJ HAS ISSUED A
* FLOOD ADVISORY FOR MINOR FLOODING IN POOR DRAINAGE AREAS FOR...
MERCER COUNTY IN CENTRAL NEW JERSEY...
HUNTERDON COUNTY IN NORTHWESTERN NEW JERSEY...
CENTRAL MONMOUTH COUNTY IN CENTRAL NEW JERSEY...
SOMERSET COUNTY IN NORTHERN NEW JERSEY...
MORRIS COUNTY IN NORTHERN NEW JERSEY...
MIDDLESEX COUNTY IN NORTHERN NEW JERSEY...
NORTH CENTRAL BURLINGTON COUNTY IN SOUTHERN NEW JERSEY...
EASTERN BUCKS COUNTY IN SOUTHEASTERN PENNSYLVANIA...
* UNTIL 330 AM EDT
* AT 1122 PM EDT...DOPPLER RADAR AND AUTOMATED RAIN GAUGES INDICATED
HEAVY RAIN SPREADING NORTHWARD INTO THIS ADVISORY AREA CAUSING
MINOR FLOODING. OVERFLOWING POOR DRAINAGE AREAS WILL RESULT IN
MINOR FLOODING IN THE ADVISORY AREA.
* THE MOUNT HOLLY NATIONAL WEATHER SERVICE FORECAST OFFICE HAS JUST
HAD ABOUT EIGHT TENTHS OF AN INCH WITHIN 30 MINUTES AND POTENTIAL
EXISTS FOR 2 TO 3 INCHES BY 330 AM IN PARTS OF THIS ADVISORY AREA.
* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
TRENTON...NEW BRUNSWICK...PERTH AMBOY...MORRISTOWN...SOMERVILLE...
SOMERSET...EDISON...OLD BRIDGE...EAST BRUNSWICK...BRIDGEWATER...SOUTH
BRUNSWICK...SAYREVILLE...NORTH BRUNSWICK...MANALAPAN...EWING...CARTERET...
DOVER...MADISON...MIDDLESEX AND PRINCETON.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE PONDING OF WATER IN
URBAN AREAS...HIGHWAYS...STREETS AND UNDERPASSES AS WELL AS OTHER
POOR DRAINAGE AREAS AND LOW LYING SPOTS. DO NOT ATTEMPT TO TRAVEL
ACROSS FLOODED ROADS. FIND ALTERNATE ROUTES.
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.
&&
LAT...LON 4056 7421 4055 7425 4050 7428 4045 7422
3992 7468 4004 7480 4029 7526 4104 7451
4105 7445 4102 7443 4100 7429 4090 7427
4091 7433 4083 7433 4076 7438 4075 7436
4067 7446 4065 7440 4060 7446 4060 7421
$$
DRAG4 follow-up statements
842
WGUS81 KPHI 300451
FLSPHI
FLOOD ADVISORY
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
1251 AM EDT MON MAY 30 2016
NJC005-019-021-023-025-027-035-PAC017-300730-
/O.CON.KPHI.FA.Y.0032.000000T0000Z-160530T0730Z/
/00000.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
MERCER NJ-HUNTERDON NJ-MONMOUTH NJ-SOMERSET NJ-MORRIS NJ-
MIDDLESEX NJ-BURLINGTON NJ-BUCKS PA-
1251 AM EDT MON MAY 30 2016
...THE FLOOD ADVISORY FOR MINOR FLOODING IN POOR DRAINAGE AREAS
REMAINS IN EFFECT UNTIL 330 AM EDT FOR MERCER...HUNTERDON...CENTRAL
MONMOUTH...SOMERSET...MORRIS...MIDDLESEX...NORTH CENTRAL BURLINGTON
AND EASTERN BUCKS COUNTIES...
AT 1247 AM EDT...DOPPLER RADAR INDICATED HEAVY RAIN CAUSING OR
RECENTLY CAUSED MINOR FLOODING FROM NORTHWEST BURLINGTON COUNTY
THROUGH PARTS OF MERCER AND MIDDLESEX COUNTIES. OVERFLOWING POOR
DRAINAGE AREAS WILL RESULT IN MINOR FLOODING IN THE ADVISORY AREA.
UP TO ONE TO 1.5 INCHES OF RAIN HAS ALREADY FALLEN IN PARTS OF THESE
THREE COUNTIES. WHILE THE RAIN WILL QUIT OR LIGHTEN UP FOR AWHILE,
THERE WERE MORE BANDS OF BRIEFLY TORRENTIAL SHOWERS AND
THUNDERSTORMS UPSTREAM AND EXPECTED TO MOVE INTO THIS ADVISORY AREA
BY 230 AM.
SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
TRENTON...NEW BRUNSWICK...PERTH AMBOY...MORRISTOWN...SOMERVILLE...
SOMERSET...EDISON...OLD BRIDGE...EAST BRUNSWICK...BRIDGEWATER...SOUTH
BRUNSWICK...SAYREVILLE...NORTH BRUNSWICK...MANALAPAN...EWING...CARTERET...
DOVER...MADISON...MIDDLESEX AND PRINCETON.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING.
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...URBAN AREAS...HIGHWAYS...STREETS AND UNDERPASSES AS
WELL AS OTHER DRAINAGE AREAS AND LOW LYING SPOTS.
&&
LAT...LON 4056 7421 4055 7425 4050 7428 4045 7422
3992 7468 4004 7480 4029 7526 4104 7451
4105 7445 4102 7443 4100 7429 4090 7427
4091 7433 4083 7433 4076 7438 4075 7436
4067 7446 4065 7440 4060 7446 4060 7421
$$
DRAG998
WGUS81 KPHI 300650
FLSPHI
FLOOD ADVISORY
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
250 AM EDT MON MAY 30 2016
NJC005-019-021-023-025-027-035-PAC017-300730-
/O.CON.KPHI.FA.Y.0032.000000T0000Z-160530T0730Z/
/00000.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
MERCER NJ-HUNTERDON NJ-MONMOUTH NJ-SOMERSET NJ-MORRIS NJ-
MIDDLESEX NJ-BURLINGTON NJ-BUCKS PA-
250 AM EDT MON MAY 30 2016
...THE FLOOD ADVISORY FOR MINOR FLOODING IN POOR DRAINAGE AREAS
REMAINS IN EFFECT UNTIL 330 AM EDT FOR MERCER...HUNTERDON...CENTRAL
MONMOUTH...SOMERSET...MORRIS...MIDDLESEX...NORTH CENTRAL BURLINGTON
AND EASTERN BUCKS COUNTIES...
AT 244 AM EDT...DOPPLER RADAR INDICATED RENEWED MODERATE TO HEAVY
RAIN DEVELOPING WHERE THREE QUARTERS TO ONE AND ONE HALF
INCHES OF RAIN FELL EARLIER IN THE NIGHT OVER NORTHWEST
BURLINGTON, MERCER AND MIDDLESEX COUNTIES. THIS SHOULD BE CAUSING
MINOR FLOODING. OVERFLOWING POOR DRAINAGE AREAS WILL RESULT IN MINOR
FLOODING IN THE ADVISORY AREA.
AN EXTENSION OF THIS ADVISORY MAY BE ISSUED JUST BEFORE 330 AM.
SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
TRENTON...NEW BRUNSWICK...PERTH AMBOY...MORRISTOWN...SOMERVILLE...
SOMERSET...EDISON...OLD BRIDGE...EAST BRUNSWICK...BRIDGEWATER...SOUTH
BRUNSWICK...SAYREVILLE...NORTH BRUNSWICK...MANALAPAN...EWING...CARTERET...
DOVER...MADISON...MIDDLESEX AND PRINCETON.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING.
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...URBAN AREAS...HIGHWAYS...STREETS AND UNDERPASSES AS
WELL AS OTHER DRAINAGE AREAS AND LOW LYING SPOTS.
&&
LAT...LON 4056 7421 4055 7425 4050 7428 4045 7422
3992 7468 4004 7480 4029 7526 4104 7451
4105 7445 4102 7443 4100 7429 4090 7427
4091 7433 4083 7433 4076 7438 4075 7436
4067 7446 4065 7440 4060 7446 4060 7421
$$
DRAG726
WGUS81 KPHI 300716
FLSPHI
FLOOD ADVISORY
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
316 AM EDT MON MAY 30 2016
NJC005-019-021-023-025-027-035-PAC017-301130-
/O.EXT.KPHI.FA.Y.0032.000000T0000Z-160530T1130Z/
/00000.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
MERCER NJ-HUNTERDON NJ-MONMOUTH NJ-SOMERSET NJ-MORRIS NJ-
MIDDLESEX NJ-BURLINGTON NJ-BUCKS PA-
316 AM EDT MON MAY 30 2016
THE NATIONAL WEATHER SERVICE IN MOUNT HOLLY NJ HAS EXTENDED THE
* FLOOD ADVISORY FOR MINOR FLOODING IN POOR DRAINAGE AREAS FOR...
MERCER COUNTY IN CENTRAL NEW JERSEY...
HUNTERDON COUNTY IN NORTHWESTERN NEW JERSEY...
CENTRAL MONMOUTH COUNTY IN CENTRAL NEW JERSEY...
SOMERSET COUNTY IN NORTHERN NEW JERSEY...
MORRIS COUNTY IN NORTHERN NEW JERSEY...
MIDDLESEX COUNTY IN NORTHERN NEW JERSEY...
NORTH CENTRAL BURLINGTON COUNTY IN SOUTHERN NEW JERSEY...
EASTERN BUCKS COUNTY IN SOUTHEASTERN PENNSYLVANIA...
* UNTIL 730 AM EDT
* AT 313 AM EDT...DOPPLER RADAR INDICATED HEAVY RAIN CAUSING MINOR
FLOODING. OVERFLOWING POOR DRAINAGE AREAS WILL RESULT IN MINOR
FLOODING IN THE ADVISORY AREA.
* RADAR INDICATES THAT INTERMITTENT HEAVY SHOWERS WILL CONTINUE
THROUGH AT LEAST 5 AM IN THE ADVISORY AREA WITH POOR DRAINAGE
FLOODING POSSIBLY EASING OR ENDING BY 630 AM AS THE RAIN WINDS
DOWN. STORM TOTALS IN THE REGION FROM NORTHWEST BURLINGTON COUNTY
INTO PORTIONS OF MERCER AND PORTIONS OF MIDDLESEX COUNTIES WILL
PROBABLY RANGE BETWEEN 2 AND 2.5 INCHES.
* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
TRENTON...NEW BRUNSWICK...PERTH AMBOY...MORRISTOWN...SOMERVILLE...
SOMERSET...EDISON...OLD BRIDGE...EAST
BRUNSWICK...BRIDGEWATER...SOUTH BRUNSWICK...SAYREVILLE...NORTH
BRUNSWICK...MANALAPAN...EWING...CARTERET...
DOVER...MADISON...MIDDLESEX AND PRINCETON.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE PONDING OF WATER IN
URBAN AREAS...HIGHWAYS...STREETS AND UNDERPASSES AS WELL AS OTHER
POOR DRAINAGE AREAS AND LOW LYING SPOTS. DO NOT ATTEMPT TO TRAVEL
ACROSS FLOODED ROADS. FIND ALTERNATE ROUTES.
&&
LAT...LON 4056 7421 4055 7425 4050 7428 4045 7422
3992 7468 4004 7480 4029 7526 4104 7451
4105 7445 4102 7443 4100 7429 4090 7427
4091 7433 4083 7433 4076 7438 4075 7436
4067 7446 4065 7440 4060 7446 4060 7421
$$
DRAG719
WGUS81 KPHI 301055
FLSPHI
FLOOD ADVISORY
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
655 AM EDT MON MAY 30 2016
NJC019-027-301101-
/O.CAN.KPHI.FA.Y.0032.000000T0000Z-160530T1130Z/
/00000.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
HUNTERDON NJ-MORRIS NJ-
655 AM EDT MON MAY 30 2016
...THE FLOOD ADVISORY FOR MINOR FLOODING IN POOR DRAINAGE AREAS HAS
BEEN CANCELLED FOR HUNTERDON AND MORRIS COUNTIES...
THE HEAVY RAIN THREAT HAS ENDED AND THEREFORE THE FLOODING THREAT
HAS ENDED.
LAT...LON 4056 7421 4055 7425 4050 7428 4045 7422
3992 7468 4004 7480 4013 7497 4067 7446
4065 7440 4060 7446 4060 7421
$$
NJC005-021-023-025-035-PAC017-301130-
/O.CON.KPHI.FA.Y.0032.000000T0000Z-160530T1130Z/
/00000.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
MERCER NJ-MONMOUTH NJ-SOMERSET NJ-MIDDLESEX NJ-BURLINGTON NJ-
BUCKS PA-
655 AM EDT MON MAY 30 2016
...THE FLOOD ADVISORY REMAINS IN EFFECT UNTIL 730 AM EDT MONDAY FOR
MERCER...CENTRAL MONMOUTH...SOUTHEASTERN SOMERSET...MIDDLESEX...NORTH
CENTRAL BURLINGTON AND SOUTHEASTERN BUCKS COUNTIES...
AT 651 AM EDT...DOPPLER RADAR INDICATED THE HEAVY RAINS HAVE
DIMINISHED BUT THERE STILL MAY BE SOME RESIDUAL POOR DRAINAGE
FLOODING THAT WILL SOON RECEDE. THIS ADVISORY WILL BE ALLOWED TO
EXPIRE AT 730 AM.
SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
TRENTON...NEW BRUNSWICK...PERTH AMBOY...SOMERSET...EDISON...OLD BRIDGE...
EAST BRUNSWICK...SOUTH BRUNSWICK...SAYREVILLE...NORTH BRUNSWICK...
MANALAPAN...EWING...CARTERET...MIDDLESEX...PRINCETON...FLORENCE...BOUND
BROOK...MANVILLE...BURLINGTON AND BRISTOL.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
EXCESSIVE RUNOFF FROM HEAVY RAINFALL MAY HAVE RESIDUAL POCKETS OF
FLOODING ON URBAN HIGHWAYS...STREETS AND UNDERPASSES AS WELL AS
OTHER DRAINAGE AREAS AND LOW LYING SPOTS.
&&
LAT...LON 4056 7421 4055 7425 4050 7428 4045 7422
3992 7468 4004 7480 4013 7497 4067 7446
4065 7440 4060 7446 4060 7421
$$
DRAGWhat forecasters said that day
The local office's own words before this areal flood advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Philadelphia/Mount Holly wrote its last area forecast discussion before this areal flood advisory went out at May 29, 9:35 PM EDT, 1 hour 52 minutes earlier.
Area forecast discussion, May 29, 9:35 PM EDT, 1 hour 52 minutes before
Area Forecast Discussion
National Weather Service Mount Holly NJ
935 PM EDT SUN MAY 29 2016
.SYNOPSIS...
Tropical moisture will continue to track northward across our area
tonight through Monday. A cold front will then cross the area
Tuesday followed by high pressure for the middle of the week. A cold
front, attached to low pressure moving across eastern Canada, will
slide across the Mid Atlantic region early next weekend.
&&
.NEAR TERM /UNTIL 6 AM MONDAY MORNING/...
An upper air analysis showed a ridge axis over the area and it
extends into Southeastern Canada. An upper-level jet was positioned
from Southeastern Canada to the Lower Ohio Valley. Meanwhile at the
surface, a cold front was draped from the Great Lakes to the
Tennessee Valley. A plume of tropical moisture continues to surge
northward, which is tied to Tropical Depression Bonnie that is
located near coastal South Carolina.
The forecast challenge is the extent of showers and the intensity
through the overnight. The ongoing showers lifting northward
across about the western half of the area is tied mostly to the
leading edge of the deeper moisture surge. This moisture surge
initially was feeding off of a pocket of instability across the
Delmarva however this decreased northward due earlier to lower
surface dew points. The dew points continue to be on the rise
northward this evening as this initial moisture surge occurs. The
PW values are forecast to rise to about 2 inches through the night
and the forecast soundings show deep moisture along with high
freezing levels. This would indicate that showers and especially
stronger embedded cells can be efficient rainfall producers due to
warm rain processes. This however may temper the thunder chance. There
remains some meager instability in the forecast soundings and
while some thunder can occur we delayed this by several hours.
The model guidance overall shows our area becoming better positioned
into the right entrance region of a 250 MB jet overnight. This is
when better forcing should arrive and a band of heavy showers
could nearly train across some areas. The idea of locally heavy
rain remains, although where the main focus is will be the key.
The guidance, including the RAP and HRRR are pointing more toward
the near and west of I-95. This is given due to the south to
southeast inflow which may help with convergence and also some
terrain assisted lift.
Some fog may persist for awhile mostly along the coast of New
Jersey given higher dew points advecting over the cooler ocean
water. Earlier beach cams showed fog right on the coast in some
areas. The temperature and dew point grids were adjusted using
the latest obs, then the lamp/lav guidance was blended in.
Significant adjustments were needed to speed up the dew point
increase northbound. The pops were adjusted based on radar trends.
No major changes were made to the low temperatures at this time.
&&
.SHORT TERM /6 AM MONDAY MORNING THROUGH 6 PM MONDAY/...
With the slower timing, it now appears that there will be more
precip on Monday, than earlier fcst. Showers and some thunder now
look to continue for a good portion of the day, especially for srn
and ern areas. Nrn and wrn areas cud see precip end durg the aftn,
with srn and ern sections most likely holding onto rain thru at
least sunset.
&&
.LONG TERM /MONDAY NIGHT THROUGH SUNDAY/...
The remaining showers from the back edge of the system affecting the
area during the short term will be moving offshore Monday evening.
Pops will then decrease below slight chc by dawn Tuesday. Except for
some fog overnight...fair weather is expected. Low temperatures will
be in the low to mid 60s.
High pressure will build in from the north Tuesday and remain into
Wednesday night. Dry weather is expected much of the time with
above normal temperatures in most areas. Highs both days will be in
the low/mid 80s in most areas with some 70s for highs along the
shore and the higher elevations well to the north. A few scattered
showers may creep into the Delmarva areas later Wed as the edge of
moisture associated with what will be left of Tropical Depression
Bonnie will be moving south/east of the area. The pops across srn
Delaware at these times will only be 20-25 pct at most.
The tropical moisture and an advancing h5 trough will be setting up
across our area towards the end of next week. This will bring some
unsettled conditions with typical late spring/early summer
showers/tstms to the area. Pops will be mostly in the chc range for
now with details yet to be specific with regards to timing and
locations. Temperatures during this period will be close to normal.
&&
.AVIATION /02Z MONDAY THROUGH FRIDAY/...
The following discussion is for KPHL, KPNE, KTTN, KABE, KRDG, KILG,
KMIV, KACY and surrounding areas.
Rest of Tonight...VFR ceilings lowering to MVFR/IFR through 06z
from south to north. This timing may be determined on the
intensity of the showers. The visibility will lower to MVFR and
IFR at times especially during heavier showers. Some thunder
is possible overnight, however the areal coverage looks low and
therefore it was not included in the TAFs. Southerly winds mainly less
than 10 knots, becoming light and variable at some terminals.
Monday...MVFR/IFR conditions in the morning along with times of
heavy showers and some thunder, then the main area of
showers/thunder shift toward the coast in the afternoon. The
lower conditions last the longest at KACY to KMIV, with possible
improvement in the afternoon to VFR mostly at KABE and KRDG.
South to southwest winds mostly in the 5-10 knot range.
OUTLOOK...
Monday night...Showers end from w to E, VFR conditions return.
Patchy fog possible late however.
Tue-Wed night...Mostly VFR. Few showers psbl far South Wed.
Thu- Fri...Mostly vfr but lower conditions psbl in sct
showers/tstms.
&&
.MARINE...
The earlier visible satellite images along with beach cams
indicate that fog is persistent over the NJ coastal waters
especially. This looks to continue for awhile given much higher
dew points advecting northward over the cooler waters, therefore
a Dense Fog Advisory remains in effect through tonight for the NJ
coastal water zones.
The winds are expected to remain below Small Craft Advisory
criteria through Monday. Seas are expected to build some and
could reach near 5 feet on the southern waters Monday. Due to
confidence being lower, wind below criteria and WaveWatch
possibly being overdone, will not issue a Small Craft Advisory at
this time.
OUTLOOK...
Sub-sca conditions expected most of the period. Seas on the ocean may
reach close to 5 ft Thu night...but low confid in this attm. Sct
tstms with higher winds/seas possible Fri.
&&
.HYDROLOGY...
Locally heavy rain is expected through the night and Monday which
may result in localized flooding. This is due to an influx of
tropical moisture from Tropical Depression Bonnie, which increases
the PWATs to near 2 inches. Depending on where the heavier showers
and some t-storms set up, isolated locations may possibly see 3
inches of rain. The area of heaviest rain may set up near and just
west of I-95. While the threat of localized flooding is there,
the areal extent is more uncertain and therefore we held off on a
flash flood watch at this time.
&&
.CLIMATE...
Daily record rainfalls that have a chance of exceedance, if heavy
showers can persist for 1 to 2 hours. Note, splitting amounts
between two days lowers the chance of a single day record event
occurrence.
There is a good chance several long term climate sites will increase
to a top 10 ranking for the month of May in our CWA. PHL ACY AND ILG
only need an inch of rain these last 3 days of the month to rank
as a top 10 wettest month of May.
Monday
ACY 3.07 1984 por 1874
PHL 1.74 1908 por 1872
ILG 1.10 1983 por 1894
ABE 1.68 1968 por 1922
TTN 1.62 1912 por 1865
GED 2.04 1984 por 1948
RDG 2.92 1904 por 1869 (highly unlikely to approach a record
daily rainfall)
MPO 1.86 1990 POR 1901
&&
.PHI WATCHES/WARNINGS/ADVISORIES...
PA...None.
NJ...None.
DE...None.
MD...None.
MARINE...Dense Fog Advisory until 6 AM EDT Monday for ANZ450>453.
&&
Synopsis...Gorse/O'Hara
Near Term...Gorse
Short Term...Nierenberg
Long Term...O'Hara
Aviation...Gorse/O'Hara
Marine...Gorse/Nierenberg/O'Hara
Hydrology...
Climate...Hazardous weather outlook, May 29, 7:51 PM EDT, 3 hours 36 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 751 PM EDT SUN MAY 29 2016 DEZ001>003-MDZ008-012-015-019-020-NJZ001-007>010-012-013-015>023-027- PAZ054-055-060>062-070-071-101>106-310000- NEW CASTLE-KENT-INLAND SUSSEX-CECIL-KENT MD-QUEEN ANNES-TALBOT- CAROLINE-SUSSEX-WARREN-MORRIS-HUNTERDON-SOMERSET-MIDDLESEX- WESTERN MONMOUTH-MERCER-SALEM-GLOUCESTER-CAMDEN- NORTHWESTERN BURLINGTON-OCEAN-CUMBERLAND-ATLANTIC-CAPE MAY- SOUTHEASTERN BURLINGTON-CARBON-MONROE-BERKS-LEHIGH-NORTHAMPTON- DELAWARE-PHILADELPHIA-WESTERN CHESTER-EASTERN CHESTER- WESTERN MONTGOMERY-EASTERN MONTGOMERY-UPPER BUCKS-LOWER BUCKS- 751 PM EDT SUN MAY 29 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL DELAWARE...NORTHERN DELAWARE...SOUTHERN DELAWARE...NORTHEAST MARYLAND...CENTRAL NEW JERSEY...NORTHERN NEW JERSEY...NORTHWEST NEW JERSEY...SOUTHERN NEW JERSEY...EAST CENTRAL PENNSYLVANIA...NORTHEAST PENNSYLVANIA AND SOUTHEAST PENNSYLVANIA. .DAY ONE...TONIGHT. RAIN SHOWERS...HEAVY AT TIMES...WILL BECOME MORE WIDESPREAD LATE TONIGHT...ESPECIALLY ALONG AND WEST OF THE INTERSTATE 95 CORRIDOR. THIS COULD RESULT IN LOCALIZED FLOODING ESPECIALLY IN AREAS WITH POOR DRAINAGE. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. THE HEAVY RAIN IS EXPECTED TO CONTINUE THROUGH MUCH OF THE DAY TOMORROW AS THE THREAT FOR LOCALIZED FLOODING CONTINUES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. DEZ004-NJZ014-024>026-310000- DELAWARE BEACHES-EASTERN MONMOUTH-ATLANTIC COASTAL CAPE MAY- COASTAL ATLANTIC-COASTAL OCEAN- 751 PM EDT SUN MAY 29 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN DELAWARE...CENTRAL NEW JERSEY AND SOUTHERN NEW JERSEY. .DAY ONE...TONIGHT. RAIN SHOWERS...HEAVY AT TIMES...WILL BECOME MORE WIDESPREAD LATE TONIGHT. THIS COULD RESULT IN LOCALIZED FLOODING ESPECIALLY IN AREAS WITH POOR DRAINAGE. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. THE HEAVY RAIN IS EXPECTED TO CONTINUE THROUGH MUCH OF THE DAY TOMORROW AS THE THREAT FOR LOCALIZED FLOODING CONTINUES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. ANZ430-431-454-455-310000- DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE- DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE- COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM- COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM- 751 PM EDT SUN MAY 29 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS AND DELAWARE BAY WATERS. .DAY ONE...TONIGHT. HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. MARINE FOG...POTENTIALLY DENSE...IS EXPECTED TO FORM LATE MONDAY NIGHT ACROSS THE ATLANTIC WATERS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. ANZ450>453-310000- COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM- COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT 20 NM- COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT 20 NM- COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM- 751 PM EDT SUN MAY 29 2016 ...DENSE FOG ADVISORY IN EFFECT UNTIL 6 AM EDT MONDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. DENSE FOG ADVISORY. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. MARINE FOG...POTENTIALLY DENSE...IS POSSIBLE AGAIN LATE MONDAY NIGHT ACROSS THE ATLANTIC WATERS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, May 29, 10:54 PM EDT, 33 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
1054 PM EDT SUN MAY 29 2016
MDZ012-015-019-300345-
TALBOT-KENT-QUEEN ANNE'S-
1054 PM EDT SUN MAY 29 2016
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT SOUTHWESTERN KENT...
NORTHWESTERN TALBOT AND CENTRAL QUEEN ANNE'S COUNTIES...
AT 1053 PM EDT...A LINE OF STRONG THUNDERSTORMS WAS ALONG A LINE
EXTENDING FROM NEAR CHESTER TO NEAR ST. MICHAELS...AND MOVING
NORTHEAST AT 25 MPH.
WIND GUSTS UP TO 30 MPH ARE POSSIBLE WITH THESE STORMS AS WELL AS
TORRENTIAL RAINFALL OF 1 INCH IN 30 MINUTES.
THESE STORMS WILL BE NEAR...
GRASONVILLE AROUND 1105 PM EDT.
OVERTON AROUND 1110 PM EDT.
WYE MILLS AROUND 1120 PM EDT.
CENTERVILLE AROUND 1125 PM EDT.
CENTREVILLE...STARR AND OLD TOWN AROUND 1130 PM EDT.
STARKEY CORNER AND CARVILLE AROUND 1135 PM EDT.
HOPE AROUND 1140 PM EDT.
OTHER LOCATIONS IMPACTED BY THESE STORMS INCLUDE DOMINION...QUEENSTOWN
AND KINGSTOWN.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
CAUSE LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
LAT...LON 3901 7630 3897 7622 3900 7617 3901 7621
3907 7623 3921 7606 3900 7592 3879 7622
3882 7624 3881 7621 3885 7620 3886 7626
3886 7620 3894 7621 3897 7625 3891 7624
3892 7629 3890 7628 3898 7634
TIME...MOT...LOC 0253Z 226DEG 24KT 3892 7629 3882 7623
DRAGThe office that day
Everything else NWS Philadelphia/Mount Holly issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 29, 10:39 PM EDT | Areal Flood Advisory | PHI | Burlington, Camden, Cumberland, Gloucester, Salem | 6 hr |
| May 30, 12:06 AM EDT | Special Weather Statement | PHI | Middlesex | 24 min |
| May 30, 12:35 AM EDT | Special Weather Statement | PHI | Gloucester, Salem | 25 min |
| May 30, 5:27 AM EDT | Areal Flood Advisory | PHI | Monmouth, Ocean | 3 hr |
| May 30, 5:52 PM EDT | Special Weather Statement | PHI | Sussex, Warren | 83 min |
| May 30, 1:56 AM EDT | Areal Flood Advisory | PHI | Carbon, Lehigh, Monroe, Northampton | 4 hr |
| May 30, 4:17 AM EDT | Flash Flood Warning | PHI | Philadelphia | 118 min |
| May 30, 4:33 AM EDT | Flash Flood Warning | PHI | Philadelphia | 117 min |
Nearby
Areal Flood Advisories in New Jersey, 2016Areal Flood Advisories in Pennsylvania, 2016Every areal flood advisory in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.